What are these awful symptoms - diagnosed hashimotos last year - what to do!

Hi,

I have started to have sudden 'attacks' lasting about 30 to 45 minutes where I have a pounding heart, breathlessness and feeling very spaced, weak and shaky.

There is no set daily pattern to it - It happens at different times of day but mostly mid day - have not had it happen in the evening so far. I am taking NDT in 3 doses - only one half a grain per dose so far - was still building up dosage.

I also get breathless on exertion and sometimes after walking dog for 30 minutes. Can this be a hyper issue and what should I do regards my thyroid medication?

Any advice please.

thanks

Carolyn

5 Replies

oldestnewest
  • Carolyn, what times do you take your NDT?

    There is a circadian rhythm to TSH which is lowest at 1pm and T3 is lowest at 2.30pm. Wondering if there is a connection and whether changing the time of your doses might help.

    Have a look at these graphs healthunlocked.com/thyroidu...

    Shortness of breath can be hypo and hyper symptoms.

  • Yes to both questions - at what times are you taking your doses? Have a look at this list of do's and dont's when taking NDT and especially the symptoms under the heading "Dont take more than your are prescribed"

    thyroid.answers.com/thyroid...

    Moggie x

  • Hi,

    Thanks for your replies. I take the NDT at 7am, 11am and 4pm. I actually has another 'attack' today at 5pm with racing heart, breathless etc.

    The one symptom of hypER that I do not get is feeling hot or having high temperatures. My temperatures are always low. I have also noticed a full feeling in my thyroid in the evenings, so thought maybe my symptoms were a throid attack/hypo - my antibodies are very high.

    Any more ideas

    Carolyn

  • If you are having mid-day rushes and today's 5pm rush I wonder whether they're connected to your 11am and 4pm dosing.

    Can only suggest you alter the time of dosing and note the effects ie if they continue to occur an hour after dosing then they aren't related to the circadian rhythm in the graph and you may need to reduce the amount you take or spread it throughout the day across 4 or 5 doses.

    Only make one change at a time, say for a week, so you can monitor the results.

  • Thanks for your help Clutter. Very interesting today - I have not had any symptoms or breathless attack at all today.

    No set pattern to this. The only set pattern I DO have is feeling utterly dreadful on waking - washed out, weakness etc - a feeling like being drugged. I know this is an adrenal issue so maybe the 'attacks' I sometimes get are adrenal related as well.

    But can't get GP or endo to help with this so will have to self-treat this one too. Thank God for the internet and forums like this.

You may also like...